| || |
20mg percocet w/d?? please help...
20mg percocet w/d?? please help...
Hello... I got off of 20mg oxycontin along with 1-3 10mg percocets for breakthrough pain last Saturday... I have been taking only 15-20mg a day of the percocet usually 2-3 times a day since stopping the oxycontin a week ago broken up in smaller doses. Now that I am stable at 15-20mg should I just stop? will the withdrawal be that bad? I have a 4 day weekend with my husband Friday-Monday so part of me thinks I should just tough it out but the other part doesn't want our nice weekend ruined! I was considering going to the doctor tomorrow to get more percocets to help with the tapering but I feel like the tapering is so hard. I do not and have not ever abused my medicine I just want to give my body a break but I am seeing now that since I have been on it for almost 2 years it is mentally a cushion which scares me! (I have lupus, fibromyalgia and sjogrens and terrible lower back pain) So I guess my question is I keep reading all of these people withdrawing off of way higher doses of oxycodone that I am on now... Will I just be a little uncomfortable or will it be the same as someone coming off a way higher amount? Am I just psyching myself out over nothing since now it's just 15-20mg a day? I would really love to hear from someone who was on a smaller dose and what they did to get off and how bad it really was... I am just affraid of making myself really sick and flaring up my illnesses more so. Also I dont know if this is relivent but I am on 1 - 350 soma a day (I was on 3 a day and cut that back no problem within a week) and 20mg of prednisone.
27 views and nobody has any input?
Considering the multiple pain problems you're dealing with, along with the psychological dependence issues, I would hesitate to go "cold turkey". What I would do is continue to cut your dose down, so you won't activate any serious trouble. If your husband is aware of your meds, which it sounds like he may be, would it be possible for him to help by dispensing them to you? I also think you should speak with your doctors in an effort to find alternative medications. There are a lot of them out there that work quite well...especially for fibromyalgia (neurontin, lyrica,etc...). A pain clinic might also be a very good idea for you. You really have to put a plan together with medical help, so that you don't end up in deeper trouble. Take care of yourself!!
I know if it was me at that level of dose I would have w/d.
I'm new to this & not that good at giving advice, but here is what I would in your shoes.
I would go to the doctor and share with him that you are tapering off your pain med's to give your body a break. Doctors are much better at tapering patients when they have chronic pain. When we use pain meds our bodies responded by increasing pain receptors and when you go off the pain meds your can become hypersensitive to pain stimuli. Hence you may end up feeling miserable this weekend
I have chronic pain as well and was taking just about the exact same pain meds your on, but I became addicted and was not taking them as prescribed towards the end.
When I would try going off the meds I would get dope sick / w/d. runny nose, yawning all the time, cold and clammy feet and hands, cold sweets, sleepless nights and very depressed and extreme feelings of overwhelming anxiety nausea and finely lose of appetite. Not trying to scare you and every ones body is different, but you have been on pain meds a long time that’s why I think you will end up feeling so sick. Your body chemistry has changed tons in 2yrs (from pain med's) I would try a medical supervised taper.
I take suboxone for my chronic pain (2 jacked up knees and a very bad hip from being ran over by a car in 2004). To my surprise it works (but not surgical pain) much better that hydro, oxy, and perks. Not every day is wonderful but I have more good days than bad. I think when I was on the meds listed above I was so inactive and drained my muscles and bones need more movement and my brain need the activity.
If I can ask why can’t you keep taking the lower doses pain meds on your trip are u about out?
Also why is your body telling you need a break from the med’s.
I don’t know if was any help but I hope this works out for you, I know how hard it is to be in pain with a young mind but a body that cant keep up. I really think your doc could help you. I hope you find a way to have a fun weekend.
Last edited by kkenly; 09-03-2009 at 07:46 PM.
A slow taper down to 5-10mgs a day then jump off is the best way to go, no matter what after 2 years you will have w/d, it's a fact of life, but tapering will reduce the intensity of the w/d, but not the duration of how much time to get over it. You can expect to have flu symptoms for 5-10 days, diarrhea for a good 2 weeks, and lethargy for a month, at 10 days you'll be 75% and that's not bad, very functional, at 3 weeks 85%, then it takes 3 months or so to get back to 100%, the last 15-20 percent seems to take forever, but you'll be feeling great after 2 weeks. It's really best to plan for this, give yourself 5 days of down time, after day 2 you'll know you're going to survive, day 2 is always the worst. You really don't want to plan on doing anything your first 5 days, stock up on Imodium and toilet paper, juice and easy to fix food, get comfortable and ride it out, then exercise, at least go for a walk as soon as you can, it helps tremendously, force yourself to. Cold turkey is the fastest, best way to get it all over with for good, but it takes will power, so get your ducks in a row, and good luck.
Tags for this Thread